Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 31, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 19, 2000, 11:10 PM CDT for Fulton County, Mason County, Illinois. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 19, 2000, 11:10 PM CDT (04:10 UTC)
- Expired
- Apr 20, 2000, 12:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Fulton County, IL, Mason County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 11:18 PM CDT | Hail 1 | Havana, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 10:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 200411 SVRSPI ILC057-125-200500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1110 PM CDT WED APR 19 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MASON COUNTY IN CENTRAL ILLINOIS FULTON COUNTY IN WEST CENTRAL ILLINOIS * UNTIL MIDNIGHT CDT * AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF HAVANA...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BATH HAVANA LEWISTOWN CUBA ST. DAVID CANTON LARGE HAIL IN EXCESS OF 1 INCH WILL ACCOMPANY THIS DANGEROUS STORM. MOVE INDOORS AND STAY AWAY FROM WINDOWS. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES AT ANY TIME. REPORT SEVERE WEATHER OR ANY STORM DAMAQGE TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4023 9033 4011 9014 4031 8973 4069 9015 KH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:37 PM CDT, 8 hours 33 minutes earlier.
Area forecast discussion, Apr 19, 2:37 PM CDT, 8 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 237 PM CDT WED APR 19 2000 AS OF 18Z...SFC ANALYSIS SHOWS LOW PRESSURE CENTERED OVER SOUTH CENTRAL SD. WRMFNT FROM THE LOW THROUGH CNTRL IA INTO NORTHERN IL. DRYLINE EXTENDS FROM THE LOW THROUGH WESTERN IA AND NW MISSOURI. LOW LVL MSTR RAPIDLY MOVING NE ALONG THE BOUNDARY WILL BE JUST ONE OF MANY INGREDIENTS TO SET THE STAGE FOR WIDESPREAD THUNDERSTORM ACTIVITY ACROSS THE CWA. MAIN CONCERNS ARE TIMING OF PCPN INTO AREA TNGT AND TOMORROW AS WELL AS ANY EFFECTS FRM CLOUD CVR AHEAD OF DRYLINE. MID TO UPPER 50 SFC DEWPTS ALREADY IN PLACE ACROSS MOST OF CWA... WITH LOW TO MID 60S ACROSS CNTRL MISSOURI...MOVING IN AHEAD OF THE DRYLINE WITH DEWPOINTS IN THE 30S IMMEDIATELY BEHIND. ALL MODELS INITIALIZED WELL WITH UPR LVL FEATURES...PLACING VORT MAX UNDERNEATH SFC LOW IN SD. BUT MODELS DO DIFFER ON SFC FEATURES...ESPECIALLY PAST 18 HOURS. LIKE THE POSITIONING OF THE AVN WITH SFC LOW AT PRESENT TIME AS WELL AS PLACEMENT OF DRYLINE. WILL FOLLOW AVN FOR THIS FORECAST...WHICH WILL BRING IN A STRENGTHENING LOW AS IT MOVES INTO IL. EXPECT CONVECTION TO BEGIN TO DEVELOP AHEAD IN/NEAR THE TRIPLE POINT IN S/SE IOWA AND ALONG THE DRYLINE IN CNTRL MISSOURI BY LATE AFTERNOON AND EVENING. THIS ACTIVITY WILL MOVE RAPIDLY EAST TOWARDS THE AREA AND ARRIVE AFTER 02Z IN THE AREA. SEVERE WEATHER LOOKS FAVORABLE AS EXCELLENT DIRECTIONAL SHEAR IN PLACE...LOW LVL MSTR AND SERIES OF UPR LVL JET MAXES TO ENTER THE AREA. EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS TONIGHT WITH MSTR AHEAD OF FRONT AND INCREASING LIFT. LOCALLY HEAVY RAIN POSSIBLE IN SOME AREAS AS WELL ECHOS START TO TRAIN OVERNIGHT ACROSS CNTRL IL. THURSDAY...THE DRYLINE WILL MOVE THROUGH THE CWA. TIMING WOULD PUT THE DRYLINE ENTERING THE WESTERN CWA BY 15Z WITH IT EXITING THE AREA BY 22Z. LOW TO MID 60 DEWPTS SHOULD BE IN PLACE AHEAD OF THE DRYLINE AT THE SFC WITH UPR LVLS SHOWING JET MAXES COUPLING AROUND 18Z OVER CNTRL IL. THE ONLY CONCERN WOULD BE AMOUNT OF DEBRIS LEFT OVER FROM OVERNIGHT CONVECTION. AGREE WITH SPC THAT SE IL IN BEST LOCATION FOR SVR WX DURING THE LT AFTN/EVENING HOURS. NOT RULING OUT PROBLEMS WITH SEVERE ACROSS ECNTRL IL THOUGH BASED ON TIMING OF DRYLINE AND UPPER LEVEL STRUCTURE. THURSDAY NIGHT...LOW WILL MOVE RAPIDLY AWAY FROM THE AREA. BEHIND IT STG GRADIENT WILL BRING IN GUSTY NWSTRLY WINDS AND SOME LEFT OVER SHOWERS IN THE WRAPAROUND. EXPECT CLR SKIES AND MORE NORMAL TEMPERATURES RETURNING TO THE AREA AS STG RIDGE BEGINS TO BUILD IN FRI AND THROUGH THE WEEKEND. ...PRELIMINARY CCF FOR COORDINATION ONLY... SPI TB 059/064 042/055 039 26783 PIA TB 058/062 040/054 038 26783 DEC TB 057/064 042/054 038 26783 CMI TB 056/065 042/053 037 26674 MTO TB 056/070 042/055 040 26597 LWV TB 057/073 044/057 040 26597 .ILX... IL...NONE. FISHER/KETCHAM
In the hours before
Local storm report, Apr 19, 9:37 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
937 PM CDT WED APR 19 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM RUSHVILLE IL .75 INCH HAIL
04/19/00 SCHUYLER (ESDA)
BYRDSpecial weather statement, Apr 19, 10:10 PM CDT, 1 hour before
ILZ036-040-041-047>051-200400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1010 PM CDT WED APR 19 2000 ...NEW TORNADO WATCH ISSUED FOR WEST CENTRAL ILLINOIS... THE FOLLOWING COUNTIES ARE INCLUDED IN A NEW TORNADO WATCH THAT IS IN EFFECT UNTIL 4 AM CDT... FULTON...SCHUYLER...MASON...CASS...SCOTT AND MORGAN. THE FOLLOWING COUNTIES WERE PREVIOUSLY IN A TORNADO WATCH THAT EXPIRED AT 10 PM CDT... SANGAMON AND MENARD. MILLER
Special weather statement, Apr 19, 10:21 PM CDT, 49 minutes before
ILZ048-051-200345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1021 PM CDT WED APR 19 2000 ...THE TORNADO WATCH FOR SANGAMON AND MENARD COUNTIES EXPIRED AT 10 PM... ALTHOUGH THIS WATCH WAS ALLOWED TO EXPIRE...SEVERE WEATHER IS STILL POSSIBLE...ESPECIALLY LATER IN THE NIGHT...AS STRONG TO SEVERE STORMS MOVE OUT OF MISSOURI. ANOTHER TORNADO WATCH HAS BEEN ISSUED JUST TO THE WEST OF SANGAMON AND MENARD COUNTIES...VALID UNTIL 4 AM. IF YOU ARE IN MENARD OR SANGAMON COUNTIES...YOU SHOULD STILL BE ALERT FOR THE POSSIBILITY OF SEVERE WEATHER OVERNIGHT. GEELHART
Local storm report, Apr 19, 10:35 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1035 PM CDT WED APR 19 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1014 PM 5 N CANTON IL .88 INCH HAIL
04/19/00 FULTON (ESDA)
BYRDThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:06 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Schuyler | 54 min |
| Apr 19, 9:06 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 54 min |
| Apr 19, 9:39 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 51 min |
| Apr 19, 10:24 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 51 min |
| Apr 20, 1:34 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 41 min |
| Apr 20, 2:03 AM CDT | Severe Thunderstorm Warning | ILX | Stark | 42 min |
| Apr 20, 4:49 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler | 56 min |
| Apr 20, 4:49 AM CDT | Severe Thunderstorm Warning | ILX | Scott | 56 min |
| Apr 20, 4:56 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 49 min |
| Apr 20, 5:21 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 54 min |
| Apr 20, 5:21 AM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 54 min |
| Apr 20, 5:33 AM CDT | Severe Thunderstorm Warning | ILX | Stark | 27 min |
| Apr 20, 5:47 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Peoria, Tazewell | 43 min |
| Apr 20, 6:02 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 43 min |
| Apr 20, 6:02 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 43 min |
| Apr 20, 6:13 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 47 min |
| Apr 20, 7:48 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 42 min |
| Apr 20, 8:27 AM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 48 min |
| Apr 20, 8:31 AM CDT | Severe Thunderstorm Warning | ILX | Logan | 44 min |
| Apr 20, 8:37 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 53 min |
| Apr 20, 9:05 AM CDT | Severe Thunderstorm Warning | ILX | Christian | 40 min |
| Apr 20, 9:06 AM CDT | Tornado Warning | ILX | DeWitt, Logan, Macon | 39 min |
| Apr 20, 9:30 AM CDT | Tornado Warning | ILX | McLean | 60 min |
| Apr 20, 9:33 AM CDT | Tornado Warning | ILX | Piatt | 42 min |
| Apr 20, 9:34 AM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 56 min |
| Apr 20, 9:45 AM CDT | Tornado Warning | ILX | DeWitt | 30 min |
| Apr 20, 10:04 AM CDT | Tornado Warning | ILX | Champaign | 56 min |
| Apr 20, 10:23 AM CDT | Tornado Warning | ILX | Moultrie, Shelby | 52 min |
| Apr 20, 10:39 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 51 min |
| Apr 20, 10:47 AM CDT | Tornado Warning | ILX | Champaign, Douglas | 58 min |
| Apr 20, 10:51 AM CDT | Tornado Warning | ILX | Coles | 39 min |
| Apr 20, 11:11 AM CDT | Tornado Warning | ILX | Cumberland | 49 min |
| Apr 20, 11:27 AM CDT | Tornado Warning | ILX | Jasper | 48 min |
| Apr 20, 11:40 AM CDT | Tornado Warning | ILX | Clark | 50 min |
| Apr 20, 11:58 AM CDT | Tornado Warning | ILX | Edgar | 32 min |
| Apr 20, 12:37 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.